Viet Nam News
HÀ NỘI — The Hà Nội Health Department on Sunday night temporarily suspended all operations at Trí Đức General Hospital after two patients reportedly died during surgery earlier in the day.
The first patient, a 37-year-old woman, was diagnosed with a tumour in her thyroid glands, and doctors from the hospital decided to conduct a surgery to remove the tumour.
At 8.15am, she was anaesthetised with an injection of Atropine 0.25mg, Midazolam 5mg, and Solu Medrol 40mg. Fifteen minutes later, she was injected with 100mg Diprivan and 30mg Esmeron. Within 30 seconds, she showed symptoms of anaphylactic shock and was rushed from Trí Đức hospital to Bạch Mai Hospital, but died later.
The second patient, a 34-year-old man, was getting surgery done to remove his tonsils, also died while being anaesthetised. At 8.40am, he was injected with Atropine 0.25mg, Midazolam 5mg and Solu Medrol 40mg. About 15 minutes later, he was injected with 120 mg Diprivan and 30 mg Esmeron. He also showed signs of anaphylactic shock within 30 seconds of the second injection and was rushed to Bạch Mai Hospital, but he too died.
The local police have sealed the operating room for investigations.
The Ministry of Health’s Medical Examination and Treatment Department this morning ordered Hà Nội health department to co-operate with the police and ascertain the responsibilities of all individuals who were part of the two fatal surgeries.
As per the initial investigations, the first surgery included surgeon Mai Văn Viện, anaesthesiologist Chu Đức Khánh, anaesthesia technician Mai Hợp Lộc and assistants Vũ Thị Phương Thảo and Nguyễn Thị Liên.
In the second surgery, those involved are surgeon Nguyễn Thị Ngọc Dinh, anaesthesiologist Đỗ Thị Liên, anaesthesia technician Phạm Thị Hương and assistants Lê Thị Vân Hồng and Bùi Thị Kim Oanh.
However, Phạm Thị Hương and Bùi Thị Kim Oanh were not named in the hospital’s staff list.
Cao Hưng Thái, deputy head of medical examination and treatment department, has asked the city health department to visit the deceased patients’ families. — VNS